Wildfire, Kleberg
- When
- July 4, 7:30 PM CST to 11:59 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Newspaper
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Fireworks are blamed for sparking a massive brush fire out on Padre Island on July 4th, just south of Bob Hall Pier, along the Kleberg and Nueces county lines. The fire started just before 9 PM near Beach Marker 238.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Fireworks are blamed for sparking a massive brush fire out on Padre Island on July 4th, just south of Bob Hall Pier, along the Kleberg and Nueces county lines. The fire started just before 9 PM near Beach Marker 238. 2000 acres were burned and 5 fire departments battled and contained it through the morning of the 5th. No injuries were reported and no structures destroyed, although a horse stable was threatened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 4, 5:47 PM CST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 647 PM CDT SUN JUL 4 2010 .DISCUSSION...SEE 00Z AVIATION DISCUSSION. && .AVIATION...EXCEPT AT KCRP...HAVE FORECAST MVFR CIGS FOR AT LEAST A PERIOD AND/OR TEMPO OF TIME OVER THE TERMINALS (KCRP SHOULD BE VFR). THIS IS BASED ON 24 HOUR PERSISTENCE AND IN PART GUIDANCE. EXPECTING MVFR CONDITIONS FOR A SHORT TIME AT KVCT BEFORE 06Z...AFTER 06Z AT KLRD AND AROUND 06Z AT KALI. LIGHT FOG HAS BEEN PERSISTENT AT KALI SO WILL CONTINUE TO FORECAST MVFR BR BEFORE SUNRISE THERE. AFTER 14Z...CIGS SHOULD MAINLY BE VFR (COULD SEE SOME TEMPO BKN025-BKN030) WITH GENERALLY SSE OR SE WINDS AT THE TERMINALS WITH SUSTAINED WINDS GENERALLY AOB 15 KNOTS BUT SOME WIND GUSTS. CONCERNING RAIN/THUNDER AT THE TERMINALS...ONLY HAVE VCSH AT KLRD AS EXPECT CONVECTION TO WEAKEN TO SHOWERS...BUT WILL HAVE TO MONITOR. && .PREV DISCUSSION... /ISSUED 308 PM CDT SUN JUL 4 2010/ SHORT TERM...MUCH DRIER MID LEVEL AIR HAS FILTERED IN TO THE EASTERN HALF OF THE REGION FROM A RIDGE BUILDING INTO SOUTH TEXAS FROM THE AND THERE ARE NO SHOWERS TO BE FOUND ACROSS SOUTH TEXAS. THERE ARE THICK CUMULUS CLOUDS ACROSS THE WEST FROM THE REMNANTS OF ALEX. A WEAK CAP EXISTS ACROSS THE AREA SINCE THE MID LEVELS HAVE WARMED. THE REMNANTS OF ALEX REMAIN OVER NORTH CENTRAL MEXICO AND ARE BEING DRAWN UP INTO WEST TEXAS BY A TROUGH. THE CANADIAN IS THE MOST BULLISH BRINGING THIS PRECIP INTO THE WESTERN AREAS OVERNIGHT. THE ECMWF AND GFS ALSO SHOW THE REMNANTS OF ALEX SLOWLY SHIFTING EAST OVERNIGHT AND MAKING IT INTO THE WESTERN COUNTIES. BUMPED UP POPS TO 40S ACROSS THE WEST AND TOOK OUT POPS ACROSS THE EAST. THERE MAY BE A STREAMER SHOWER IN THE MORNING WITH DECENT LOW LEVEL MOISTURE...BUT NOT REALLY ENOUGH TO WARRANT 20 POPS. GOES SOUNDER IMAGERY SHOWS EVEN DRIER AIR IN THE GULF OF MEXICO AND THIS IS FORECAST TO MOVE INTO SOUTH TEXAS ON MONDAY. MODELS SHOW PWATS DROPPING DOWN TO AROUND 1.7 INCHES...BUT STILL SHOW 2 TO 2.3 INCH PWATS ACROSS THE RIO GRANDE PLAINS. TOOK OUT POPS ACROSS THE EASTERN HALF OF THE CWA AND LEFT 20S IN FOR THE WEST. PWATS DROP EVEN FURTHER MONDAY NIGHT. THE NAM IS DRIER THAN THE GFS...SHOWING 1.2-1.5 INCHES ACROSS THE ENTIRE AREA. THE GFS STILL HAS HIGHER MOISTURE ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS DUE TO IT LINGER MOISTURE FROM THE LEFTOVERS OF ALEX. FOR NOW...LEFT THE 20 POPS IN FOR THE EVENING AND THEN EVERYTHING SHOULD BE DRY OVERNIGHT. OVERNIGHT LOWS WILL STAY IN THE MID 70S TO AROUND 80 AND HIGHS WILL BE MOSTLY IN THE LOWER 90S. LONG TERM (TUESDAY THROUGH SUNDAY)...MAINLY DRY AND VERY WARM WEATHER WILL CONTINUE ON TUESDAY WITH RATHER LIGHT WINDS. SOME CONVECTION FROM MEXICO MAY CLIP THE RIO GRANDE VALLEY BUT WIND FLOW ALOFT IS VERY LIGHT. HOWEVER SOUTHEAST FLOW IS FORECAST TO DEEPEN ON TUESDAY. THIS WILL SET THE STAGE FOR A LARGE TROPICAL DISTURBANCE NOW SOUTHEAST OF THE YUCATAN PENINSULA. GENERALLY MODELS FOR THE PAST 2 DAYS HAVE BROUGHT A LARGE SWATH OF TROPICAL MOISTURE TO OUR REGION STARTING WEDNESDAY. THERE IS MUCH UNCERTAINTY OF THE STRENGTH OR DEVELOPMENT OF THE EASTERLY WAVE BUT INCREASING CONFIDENCE OF A WET WEATHER PATTERN WEDNESDAY THROUGH FRIDAY FOLLOWED BY GRADUAL DRYING. HAVE INCREASED WEATHER CHANCES DURING THIS PERIOD WITH SLIGHTLY COOLER TEMPERATURES. 12Z ECMWF AND GFS GENERALLY SUPPORT HEAVY RAINFALL POTENTIAL. THIS COULD BE SUPPRESSED FURTHER SOUTH IF THE UPPER RIDGE THAT IS PROGGED ENDS UP BEING TOO STRONG AND OTHER SOLUTIONS TAKE PART OF THE DEEP MOISTURE INTO THE NORTHERN GULF INSTEAD OF SOUTH TEXAS. MARINE...SCEC CONDITIONS WITH SE WINDS OF 15-20 KNOTS WILL CONTINUE THROUGH TONIGHT FOR THE SOUTHERN BAYS AND COASTAL WATERS. HIGH PRESSURE WILL BUILD INTO THE WESTERN GULF ON MONDAY AND WINDS WILL DIMINISH TO 10-15 KNOTS. E/SE WINDS WILL DIMINISH TO AROUND 10 KNOTS BY TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 79 91 79 91 76 / 10 10 10 20 20 VICTORIA 76 93 77 93 75 / 10 10 10 20 20 LAREDO 80 96 79 97 78 / 40 20 20 20 20 ALICE 77 93 77 92 74 / 10 10 10 20 20 ROCKPORT 82 90 82 90 80 / 10 10 10 20 20 COTULLA 77 93 76 94 74 / 40 20 20 20 20 KINGSVILLE 80 95 81 95 76 / 10 10 10 20 20 NAVY CORPUS 83 89 82 89 80 / 10 10 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && GW/86...AVIATION/MESO TM/95...SYNOPTIC/GRIDS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 308 PM CDT SUN JUL 4 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-052015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 308 PM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL MOISTURE IS FORECAST TO SPREAD OVER EAST TEXAS STARTING ON WEDNESDAY. THIS WILL BRING THE POTENTIAL FOR HEAVY RAINFALL BETWEEN WEDNESDAY AND FRIDAY TO SOUTH TEXAS. BECAUSE OF SATURATED SOILS THIS WOULD ELEVATE THE FLOOD POTENTIAL IF HEAVY RAINS OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AT
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254555, 254556.